Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Nov 4, 2012, 7:07 PM EST for Dorchester County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2012, 7:07 PM EST (00:07 UTC)
- Expired
- Nov 4, 2012, 7:30 PM EST
- In force
- 23 min
- Issued by
- NWS Charleston, SC
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
452
WWUS82 KCHS 050007
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EST SUN NOV 4 2012
SCZ043-044-050030-
DORCHESTER-INLAND COLLETON-
707 PM EST SUN NOV 4 2012
...SHOWERS WITH STRONG WIND GUSTS WILL IMPACT PORTIONS OF DORCHESTER
AND COLLETON COUNTIES THROUGH 730 PM EST...
AT 705 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLOVERVILLE...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...KNIGHTSVILLE...
RIDGEVILLE...ROUND O AND SLANDS BRIDGE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH NO LIGHTNING IS OCCURRING...THESE SHOWERS ARE CAPABLE OF
PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
&&
LAT...LON 3285 8037 3286 8040 3284 8040 3279 8057
3297 8069 3312 8032 3293 8009
TIME...MOT...LOC 0006Z 256DEG 33KT 3288 8047
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Nov 4, 6:56 PM EST, 11 minutes earlier.
Area forecast discussion, Nov 4, 6:56 PM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 656 PM EST SUN NOV 4 2012 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL STEADILY DESCEND SOUTHEAST INTO THE AREA TONIGHT...WITH A TRAILING COLD FRONT CROSSING THE COASTLINE AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD FROM THE NORTH MONDAY. LOW PRESSURE WILL DEVELOP NEAR THE GULF COAST MONDAY NIGHT AND PASS JUST SOUTH AND EAST OF THE REGION TUESDAY...BRINGING RAIN TO MANY LOCATIONS. THE LOW THEN WILL INTENSIFY AND TRACK UP THE EASTERN SEABOARD THROUGH MIDWEEK. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH LATE THIS WEEK AND PREVAIL THROUGH NEXT WEEKEND. && .NEAR TERM /THROUGH MONDAY/... SURFACE LOW PRESSURE IS TRACKING ACROSS THE CHARLESTON TRI-COUNTY AREA EARLY THIS EVENING...WHILE ITS TRAILING COLD FRONT PUSHES THROUGH THE REMAINDER OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. CONVECTION IS PRIMARILY FOCUSED ACROSS BERKELEY AND CHARLESTON COUNTIES...BUT SOME ISOLATED SHOWERS/THUNDERSTORMS CONTINUE ALONG THE FRONT ITSELF. THE THREAT FOR ANY ADDITIONAL SEVERE THUNDERSTORMS WILL RAPIDLY COME TO AN END BY MID-EVENING AS INSTABILITY WANES. THE FRONT IS EXPECTED TO PASS ALL LAND BASED ZONES AFTER MIDNIGHT BY 04Z TO 08Z...ALLOWING RAIN CHANCES TO STEADILY DECREASE FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT. ALTHOUGH COLD ADVECTION BEHIND THE FRONT WILL BE DELAYED TO NEAR DAYBREAK MONDAY...LOW TEMPERATURES WILL STILL BE SEVERAL DEGREES COOLER THAN SATURDAY NIGHT...FALLING INTO THE UPPER 40S FAR INLAND TO THE MID 50S NEAR THE COAST. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... MONDAY...SHORTWAVE RIDGING ALOFT AND ASSOCIATED SURFACE HIGH PRESSURE WILL PROVIDE A COOLER AND RAIN-FREE DAY. MID/HIGH LEVEL CLOUDS WILL BEGIN TO SPREAD INTO THE REGION AHEAD OF AN APPROACHING SYSTEM...SO ANY SUNSHINE SHOULD FADE AS THE AFTERNOON PROGRESSES. MONDAY NIGHT...A STRONG SHORTWAVE TROUGH ALOFT WILL DIG SE THROUGH THE LOWER MS RIVER VALLEY...PROMOTING SURFACE CYCLOGENESIS ALONG THE NORTHERN GULF COAST. AHEAD OF THESE FEATURES...OVERRUNNING PRECIPITATION WILL BLOSSOM N/NE...AND RAIN COULD PUSH INTO THE REGION OVERNIGHT...ESPECIALLY ACROSS S/W COUNTIES. 12Z GUIDANCE DEPICTION OF MOISTURE TRENDS SUGGESTS THAT LOW LEVEL DRY AIR COULD DELAY THE ONSET OF PRECIPITATION. ADJUSTED POPS ACCORDINGLY...WITH POPS BELOW 15 PERCENT THROUGH MIDNIGHT THEN INCREASING TO SLIGHT CHANCE FAR NORTH TO AROUND 50 PERCENT LATE. TUESDAY AND TUESDAY NIGHT...THE STRONG SHORTWAVE THROUGH WILL SWING THROUGH THE SOUTHEAST AND OFF THE COAST...AND THE ASSOCIATED SURFACE LOW WILL BEGIN TO DEEPEN AND TRACK NE. MEANWHILE...AT THE SURFACE AN INLAND WEDGE OF HIGH PRESSURE WILL EXTEND INTO THE FORECAST AREA FROM THE N/NE. DEEP LAYER MOISTURE AND STRONG FORCING/FOCUSED ASCENT WILL SUPPORT OVERRUNNING RAIN FALLING INTO A COOL LOW LEVEL AIR MASS...JUSTIFYING A PERIOD OF LIKELY TO CATEGORICAL POPS...HIGHEST TUESDAY AFTERNOON. THE 12Z NAM SOLUTION WHICH PUSHES DEEPEST MOISTURE/PRECIPITATION ONLY THROUGH FAR SOUTHERN/COASTAL COUNTIES ACCOMPANIED BY LITTLE/NO PRECIPITATION INLAND DOES NOT APPEAR REASONABLE AND WAS NOT UTILIZED FOR THE SUNDAY AFTERNOON FORECAST PACKAGE. WITH PRECIPITATION FALLING INTO THE SURFACE WEDGE OF HIGH PRESSURE AND ENHANCING THE COOL/MOIST AIR MASS...LOWERED TEMPERATURES A FEW DEGREES INTO THE LOWER/MID 50S MOST AREAS AWAY FROM THE IMMEDIATE COAST TUESDAY...AND SOME LOCATIONS COULD HOLD IN THE 40S AS RAIN FALLS MUCH OF ELECTION DAY. TUESDAY NIGHT...THE UPPER TROUGH AXIS WILL BECOME NEGATIVELY TILTED AS THE SOUTHERN SHORTWAVE BEGINS TO PHASE WITH AN AMPLIFYING NORTHERN TROUGH...AND THE SURFACE LOW WILL DEEPEN AS IT TRACKS NORTHEAST JUST OFF THE SOUTHEAST COAST. AS A RESULT...AN ASSOCIATED COMMA FEATURE/DEEP LAYER MOISTURE WILL WRAP BACK INTO THE FORECAST AREA...ESPECIALLY INTO N/E COUNTIES. THUS...RAISED POPS TO LIKELY N/E AND CHANCE ELSEWHERE TUESDAY EVENING...AND HIGHER POPS COULD EVENTUALLY BE REQUIRED DEPENDING ON THE COVERAGE/PERSISTENCE OF THE WRAP AROUND MOISTURE. THEN...DEEP MOISTURE SHOULD LIFT NORTH OF THE REGION OVERNIGHT TUESDAY NIGHT...AND PRECIPITATION WILL WIND DOWN FROM S/SW TO N/NE. WEDNESDAY...THE DEEPENING SURFACE LOW WILL PASS CAPE HATTERAS...BUT THE CYCLONIC CIRCULATION WILL CONTINUE TO PRODUCE COOL AND BREEZY CONDITIONS ACROSS THE REGION. HIGH TEMPS SHOULD TOP OUT IN THE LOWER TO MID 60S...BELOW NORMAL FOR EARLY NOVEMBER. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODEL AGREEMENT AND OVERALL FORECAST CONFIDENCE IS GOOD FOR THE LONG TERM FORECAST PERIOD. DEEP LAYER RIDGING WILL GRADUALLY BUILD ACROSS THE EASTERN CONUS THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE WILL BUILD INTO THE REGION BY THURSDAY AND REMAIN THE DOMINANT FEATURE THROUGH THE END OF THE PERIOD. TEMPS WILL START OFF BELOW NORMAL ON THURSDAY...GRADUALLY MODERATING TO NEAR NORMAL BY THE WEEKEND. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH 00Z TUESDAY. A COLD FRONT WILL MOVE ACROSS THE TERMINALS LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. ISOLATED/SCATTERED SHOWERS COULD IMPACT THE TERMINALS ALONG AND AHEAD OF THE FRONT. PROBABILITIES APPEAR GREATER AT KCHS WHERE A TEMPO GROUP FOR SHOWERS HAS BEEN ADDED FROM 01Z-03Z. MODEL TIME/HEIGHT CROSS SECTIONS INDICATE SOME LOW LEVEL MOISTURE REMAINING IN PLACE BEHIND THE FRONT...SO SCATTERED LOW CLOUDS ARE CERTAINLY POSSIBLE UNTIL MID-MORNING. HOWEVER...CONFIDENCE THAT ANY SUB-VFR CEILINGS WILL DEVELOP ARE TOO LOW TO INCLUDE IN THE TAF/S AT THIS TIME. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS INTO MONDAY EVENING. THE PROBABILITY FOR FLIGHT RESTRICTIONS WILL INCREASE MONDAY NIGHT...AND IFR OR LOWER CONDITIONS COULD DEVELOP/PREVAIL IN RAIN TUESDAY INTO TUESDAY NIGHT. VFR LIKELY WEDNESDAY THROUGH FRIDAY. && .MARINE... TONIGHT...LOW PRESSURE WILL STEADILY SHIFT INTO THE ATLANTIC OFF THE CAROLINAS AROUND MIDNIGHT...WITH ITS TRAILING COLD FRONT CROSSING THE MARINE ZONES AROUND THE 06Z TO 09Z TIME FRAME. SOUTHWEST TO WEST WINDS UP NEAR 15 KT AHEAD OF THE FRONT WILL VEER AROUND TO THE NORTHWEST AND NORTH AT SIMILAR OR SLIGHTLY LOWER SPEEDS BEHIND THE FRONT. SEAS WILL BRIEFLY REACH 4 FT ACROSS THE FAR NORTHERN SOUTH CAROLINA WATERS AND THE OUTERMOST PORTION OF OFFSHORE GEORGIA ZONES...OTHERWISE 3 FT OR LESS CAN BE EXPECTED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT. A FEW STORMS DURING THE EVENING HOURS COULD BECOME STRONG OR EVEN SEVERE WITH GUSTY TO DAMAGING WINDS AND FREQUENT LIGHTNING. REMEMBER TO CHECK NOAA WEATHER RADIO...ALL HAZARDS...FOR UPDATES THROUGH TONIGHT. MONDAY...HIGH PRESSURE BUILDING FROM THE NORTH WILL MAINTAIN A PREVAILING N/NE FLOW MAINLY 10-15 KNOTS...ACCOMPANIED BY SEAS 1-3 FT WITHIN NEARSHORE WATERS AND 2-4 FT BEYOND 20 NM. MONDAY NIGHT...BETWEEN HIGH PRESSURE CENTERED NORTH OF THE WATERS AND LOW PRESSURE DEVELOPING OVER THE NORTHERN GULF COAST...NE WINDS WILL GRADUALLY INCREASE...PERHAPS REACHING 15-20 KT BY DAYBREAK TUESDAY. INCREASING WINDS WILL SUPPORT GRADUALLY BUILDING SEAS...AND SEAS OF 3-5 FT WILL BECOME COMMON BY TUESDAY MORNING. TUESDAY AND TUESDAY NIGHT...AS THE LOW PRESSURE INTENSIFIES AND TRACKS NORTHEAST...CONFIDENCE IS HIGH THAT SMALL CRAFT ADVISORY WINDS AND SEAS WILL DEVELOP OVER ALL COASTAL WATERS. STRENGTHENING NE WINDS WILL BACK TOWARD THE N THEN NW AS THE SURFACE LOW PASSES JUST OFFSHORE TUESDAY NIGHT. IF THE LOW DEEPENS MORE QUICKLY THEN EXPECTED...GALES COULD DEVELOP OVER THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY. WEDNESDAY AFTERNOON THROUGH FRIDAY...THE LOW PRESSURE WILL MOVE AWAY FROM THE REGION...AND SURFACE HIGH PRESSURE WILL EXPAND INTO THE REGION FROM THE NORTH. THIS WILL TRANSLATE TO GRADUALLY SLACKING WINDS AND SUBSIDING SEAS THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JAQ SHORT TERM...SPR LONG TERM...BSH AVIATION...JAQ MARINE...SPR/79
Hazardous weather outlook, Nov 4, 3:51 AM EST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 351 AM EST SUN NOV 4 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-050900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 351 AM EST SUN NOV 4 2012 ...SEVERE THUNDERSTORMS POSSIBLE LATE TODAY INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTH AND NORTHWEST LATE TODAY INTO THIS EVENING...ACCOMPANIED BY ISOLATED THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE FROM 5 PM TO 9 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 4, 5:28 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 528 PM EST SUN NOV 4 2012 SCZ043-044-042300- DORCHESTER-INLAND COLLETON- 528 PM EST SUN NOV 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND COLLETON COUNTIES THROUGH 600 PM EST... AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR ROUND O...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...KNIGHTSVILLE... RIDGEVILLE...ROUND O AND SLANDS BRIDGE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3316 8033 3291 8012 3285 8064 3302 8072 TIME...MOT...LOC 2228Z 257DEG 35KT 3296 8055
Special weather statement, Nov 4, 5:32 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EST SUN NOV 4 2012
SCZ048-042300-
BEAUFORT-
532 PM EST SUN NOV 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 600 PM EST...
AT 531 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARRIS ISLAND...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FRIPP ISLAND...PARRIS ISLAND AND PORT ROYAL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3234 8044 3231 8043 3231 8044 3232 8046
3229 8052 3228 8054 3229 8072 3240 8074
3246 8048 3243 8046 3243 8044 3241 8042
TIME...MOT...LOC 2232Z 262DEG 33KT 3235 8065Special weather statement, Nov 4, 5:42 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 542 PM EST SUN NOV 4 2012 GAZ101-SCZ042-047-042315- EFFINGHAM-HAMPTON-INLAND JASPER- 542 PM EST SUN NOV 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 615 PM EST... AT 540 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR OAKY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...SHAWNEE...COOSAWHATCHIE...FURMAN...GARNETT...GILLISONVILLE... GRAYS...PINELAND...ROBERTVILLE AND TARBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT. && LAT...LON 3276 8102 3251 8088 3244 8143 3257 8144 TIME...MOT...LOC 2243Z 255DEG 28KT 3254 8132
Special weather statement, Nov 4, 5:47 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EST SUN NOV 4 2012
SCZ043>045-049-050-052-042315-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
547 PM EST SUN NOV 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 615 PM EST...
AT 545 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GIVHANS TO
FENWICK...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ARCHDALE...ASHEPOO...BEARS BLUFF...CHARLES TOWNE
LANDING...CHARLESTON AIRPORT...COLLEGE PARK...COTTAGEVILLE...
CROWFIELD PLANTATION...DELEMAR CROSSROADS...DON HOLT BRIDGE...FOLLY
BEACH...GIVHANS...GIVHANS FERRY STATE PARK...GOOSE CREEK...HANAHAN...
HOLLYWOOD...I-26/I-526 INTERCHANGE...JACKSONBORO...JAMES ISLAND
COUNTY PARK...JEDBURG...JOHNS ISLAND...KIAWAH ISLAND...
KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MAYBANK BRIDGE...
MEGGETT...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...RAVENEL...ROCKVILLE...SANGAREE...SEABROOK ISLAND...
SHADOWMOSS...SLANDS BRIDGE...SUMMERVILLE...WADMALAW ISLAND...WEST
ASHLEY AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3263 7997 3260 7999 3260 8007 3257 8014
3265 8058 3302 8050 3316 7999 3265 7992
TIME...MOT...LOC 2248Z 276DEG 28KT 3301 8028 3270 8044Local storm report, Nov 4, 6:02 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EST SUN NOV 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 4 W WALTERBORO 32.90N 80.74W
11/04/2012 COLLETON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
CYPRESS POND ROAD.
&&
EVENT NUMBER CHS1200804
BDCSpecial weather statement, Nov 4, 7:07 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EST SUN NOV 4 2012
SCZ043-044-050030-
DORCHESTER-INLAND COLLETON-
707 PM EST SUN NOV 4 2012
...SHOWERS WITH STRONG WIND GUSTS WILL IMPACT PORTIONS OF DORCHESTER
AND COLLETON COUNTIES THROUGH 730 PM EST...
AT 705 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLOVERVILLE...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...KNIGHTSVILLE...
RIDGEVILLE...ROUND O AND SLANDS BRIDGE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH NO LIGHTNING IS OCCURRING...THESE SHOWERS ARE CAPABLE OF
PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
&&
LAT...LON 3285 8037 3286 8040 3284 8040 3279 8057
3297 8069 3312 8032 3293 8009
TIME...MOT...LOC 0006Z 256DEG 33KT 3288 8047The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:47 PM EST | Special Marine Warning | CHS | 118 min | |
| Nov 4, 8:53 PM EST | Special Marine Warning | CHS | 78 min | |
| Nov 5, 4:10 AM EST | Marine Dense Fog Advisory | CHS | 2 hr | |
| Nov 5, 3:49 PM EST | Small Craft Advisory | CHS | 23 hr |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.